Numerische Mathematik

, Volume 33, Issue 2, pp 157–172 | Cite as

On a class of Jacobi-like procedures for diagonalising arbitrary real matrices

  • K. Veselić
Article

Summary

A new class of elementary matrices is presented which are convenient in Jacobi-like diagonalisation methods for arbitrary real matrices. It is shown that the presented transformations possess the normreducing property and that they produce an ultimate quadratic convergence even in the case of complex eigenvalues. Finally, a quadratically convergent Jacobi-like algorithm for real matrices with complex eigenvalues is presented.

Subject Classifications

AMS (MOS): 65F15 CR: 5.14 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Braun, K.A., Lunde Johnsen, Th.: Hypermatrix generalization of the Jacobi- and Eberlein method for computing eigenvalues and eigenvectors of Hermitian and non-Hermitian matrices. Comput. Methods Appl. Mech. Engrg.4, 1–18 (1974)Google Scholar
  2. 2.
    Eberlein, P.J.: A Jacobi method for the automatic computation of eigenvalues and eigenvectors of an arbitrary matrix. SIAM J.10, 74–88 (1962)Google Scholar
  3. 3.
    Eberlein, P.J.: Solution to the complex eigenproblem by a norm-reducing Jacobi-type method. Numer. Math.14, 232–245 (1970)Google Scholar
  4. 4.
    Eberlein, P.J., Boothroyd, J.: Solution to the eigenproblem by a norm-reducing jacobi-type method. Numer. Math.11, 1–12 (1968)Google Scholar
  5. 5.
    Hari, V.: A Jacobi-like eigenvalue algorithm for general real matrices. Glasnik Mat. Ser. III11 (31), 3–5 (1976)Google Scholar
  6. 6.
    Paardekooper, M.H.C.: An eigenvalue algorithm for skew symmetric matrices. Numer. Math.17, 189–202 (1971)Google Scholar
  7. 7.
    Paardekooper, M.H.C.: An eigenvalue algorithm based on norm-reducing transformations. Techn. Hoogesch. Eindhoven, Thesis 69Google Scholar
  8. 8.
    Ruhe, A.: On the quadratic convergence of a generalization of the Jacobi method for arbitrary matrices. B.I.T.8, 210–231 (1968)Google Scholar
  9. 9.
    Ruhe, A.: The norm of a matrix after a similarity transformation. B.I.T.9, 53–58 (1969)Google Scholar
  10. 10.
    Veselić, K.: A convergent Jacobi method for solving the eigenproblem of arbitrary real matrices. Numer. Math.25, 179–184 (1976)Google Scholar
  11. 11.
    Veselić, K.: Some convergent Jacobi-like procedures for diagonalisingJ-symmetric matrices. Numer. Math.27, 67–75 (1976)Google Scholar
  12. 12.
    Veselić, K., Wenzel, H.J.: A quadratically convergent Jacobi-like method for real matrices with complex eigenvalues. Number. Math. (in press, 1979)Google Scholar
  13. 13.
    Voevodin, V.V.: Cislennye methody lineinoj algebra. Nauka, Moskva 1966Google Scholar

Copyright information

© Springer-Verlag 1979

Authors and Affiliations

  • K. Veselić
    • 1
  1. 1.Universität DortmundDortmund 50Germany (Fed. Rep.)

Personalised recommendations